I am prescribed this medication 7.5/325 for degenerative disc disease. I do drink alcohol sometimes but always the day before or the day after taking norco. Never same day. Also, the day after taking norco sometimes I will get itchy. Is this normal? I freak out about my liver a lot but my neck is in so much pain I try to forget about it. Had my LFTs done a month ago and they were normal.
The itch and the liver are two different things in this case. The hydrocodone in the vicodin can cause itching, its called a histamine reaction and opiates can cause it, taking an antihistamine can help. The tylenol in the vicodin is what would damage your liver. If its under 1000 a day, it should be ok. The fact that you take tylenol and drink probably is not a good idea for your liver.
As long as you take a low dose, you should be fine but as KM pointed out, alcohol increases the risk for liver damage when you combine alcohol and acetaminophen. Statistics show that alcohol use (I think it is 3 drinks or more) and acetaminophen is safe if the acetaminophen is under 3000mg in a 24 hour period The FDA recently approved a hydrocodone only long acting product Zyhydro (I think that is the name) but I'm not sure if it is available yet but that may be a good option for you when it comes available.
My doctor 15 years ago when prescribing Vicodin told me a person would have to take 40 mg a day for. 20 years just to see a slight shift in your liver function. 40 mg is 8 5/325's a day. Drinking heavily will mess up your liver alone. Alcohal is the one drug that effects ALL your organs at the same time. The good news? If you stop drinking completely your liver rapidly can restore it self within 6 months. I am an alcoholic, a very bad one... But I quit and have excellent blood test results :). I continue to struggle with pain meds. Good luck to you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Nov 2011 • 2 answers
Posted 16 Mar 2012 • 1 answer
Posted 13 Dec 2012 • 5 answers
Posted 12 Jan 2014 • 2 answers
Posted 25 Mar 2016 • 0 answers